MAUDE Adverse Event Report: I-SENS, INC. GLUCOCARD SHINE BLOOD GLUCOSE MONITORING SYSTEM

I-SENS, INC. GLUCOCARD SHINE BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505WAA
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
I-sens retrieved the complaint meter and analyzed the cause of incorrect reading.The result of control solution test, with returned meter and normal strip, was 83mg/dl which was lower than standard range (n: 118~159mg/dl).As a result of disassembling a meter, the counter pin was displaced and it caused of contact failure with connector pin and test strip.For counter pin, it can be displaced if the test strip inserted the squared end pointing toward the device.When the connector pin is displaced, the contact between meter's connector and strip is unstable.It will affect electrical current and may be resulted in low reading.As reviewing corresponding meter's inspection record, it has been confirmed that the returned meter displayed normal measured value when performing a blood glucose test simulation and passed inspection.Thus, it is assumed that the customer did not fully understand how to perform a blood glucose test using with product so that she accidently inserted the squared end pointing toward the device.
 
Event or Problem Description
The customer was worried about the accuracy of her glucocard shine meter and performed control solution tests with two different bottles of test strips.She had perfect technique for performing the control solution testing; however, the level one control solution tests were on average 20 points below the range on both bottles of test strips.Level 1 range listed on both bottles of test strips is 118-159mg/dl, but reading on both bottles of test strips are low at 85-95mg/dl.

Brand Name
GLUCOCARD SHINE BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero, 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key11431985
Report Number3005621222-2021-00001
Device Sequence Number3117385
Product Code NBW
UDI-Device Identifier00015482540012
UDI-Public(01)00015482540012
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K120351
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberGM505WAA
Device Catalogue Number541100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1